Alert archive / Vermont / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Burlington, VT

July 19, 2015Caledonia County, Orange County, Washington County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 19, 2015, 7:59 PM EDT for Caledonia County, Orange County, Washington County, Vermont. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 7:59 PM EDT (23:59 UTC)
Expired
Jul 20, 2015, 4:00 AM EDT
In force
8 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Caledonia County, VT, Orange County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 90 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 8:50 PM EDTFLASH FLOODEast Montpelier, VTWATER COVERING PARTS OF ROUTE 14 IN EAST MONTPELIER.
Jul 19, 9:00 PM EDTFLASH FLOODBarre, VTMAIN STREET IN BARRE CLOSED TO FLASH FLOODING
Jul 19, 9:09 PM EDTFLASH FLOODPlainfield, VTWATER COVERING GREAT BROOK ROAD IN PLAINFIELD.
Jul 19, 9:09 PM EDTFLASH FLOODPlainfield, VTWATER COVERING GREAT BROOK ROAD IN PLAINFIELD. AND BRIDGE WASHOUT
Jul 19, 10:26 PM EDTFLASH FLOODBarre, VTCUMMINGS ROAD... MITCHELL AVE... MAPLE AVE AND PLAINFIELD BROOK ST IN BARRE ARE CLOSED DUE TO FLASH FLOODING.
Jul 19, 10:28 PM EDTFLASH FLOODBarre, VT2 TO 3 FEET OF WATER COVERS HARRINGTON AVE IN BARRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 12.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS51 KBTV 192359
FFWBTV
VTC005-017-023-200400-
/O.NEW.KBTV.FF.W.0004.150719T2359Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
759 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT...

* UNTIL MIDNIGHT EDT
    
* AT 755 PM EDT...STRONG THUNDERSTORMS BRINGING LOCALLY HEAVY RAIN 
  WILL CONTINUE TO MOVE ACROSS THE WARNED AREA. DOPPLER RADAR 
  INDICATES THAT THREE INCHES OF RAIN HAS ALREADY FALLEN OVER THE 
  WARNED AREA FROM EARLIER THUNDERSTORMS. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BARRE...MONTPELIER...ORANGE...HAVERHILL...EAST MONTPELIER...
  BARNET...CALAIS...PLAINFIELD...TOPSHAM...GROTON...WORCESTER...
  PEACHAM...NEWBURY...MARSHFIELD...RICKER STATE PARK...TOPSHAM FOUR
  CORNERS...RYEGATE...WELLS RIVER...PUTNAMVILLE AND NORTH MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING BY CALLING 8 0 2 8 6 3 4
2 7 9...FACEBOOK OR TWITTER AT NWSBURLINGTON...OR SUBMIT A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

&&

LAT...LON 4409 7205 4407 7204 4407 7205 4406 7207
      4403 7208 4423 7262 4443 7253 4437 7221
      4430 7203 4427 7207 4427 7206 4423 7205
      4419 7207 4413 7203 4409 7203

$$

LOCONTO
3 follow-up statements
927 
WGUS71 KBTV 200108
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
908 PM EDT SUN JUL 19 2015

VTC005-017-023-200400-
/O.CON.KBTV.FF.W.0004.000000T0000Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VT-WASHINGTON VT-CALEDONIA VT-
908 PM EDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHEASTERN ORANGE...NORTHEASTERN WASHINGTON AND SOUTHWESTERN
CALEDONIA COUNTIES...

AT 857 PM EDT...THE FLASH FLOODING THREAT CONTINUES ACROSS THE 
WARNED AREA. AT 835 PM...THE PUBLIC REPORTED WATER COVERING PARTS OF 
ROUTE 14 IN EAST MONTPELIER. DOPPLER RADAR ESTIMATES THAT UP TO FOUR 
INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNED AREA. SHOWERS 
AND THUNDERSTORMS MOVING OVER THESE AREAS FROM SOUTHERN ORANGE AND 
SOUTHERN WASHINGTON COUNTIES ARE EXPECTED TO BRING AN ADDITIONAL 
INCH OF RAIN. THIS WILL WORSEN OR TRIGGER ADDED AREAS OF FLASH 
FLOODING...AS WELL AS PRODUCE RAPID RISES ON SMALL STREAMS AND 
CREEKS.
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARRE...MONTPELIER...ORANGE...HAVERHILL...EAST MONTPELIER...BARNET...
CALAIS...PLAINFIELD...TOPSHAM...GROTON...WORCESTER...PEACHAM...
NEWBURY...MARSHFIELD...RICKER STATE PARK...TOPSHAM FOUR CORNERS...
RYEGATE...WELLS RIVER...PUTNAMVILLE AND NORTH MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4409 7205 4407 7204 4407 7205 4406 7207
      4403 7208 4423 7262 4443 7253 4437 7221
      4430 7203 4427 7207 4427 7206 4423 7205
      4419 7207 4413 7203 4409 7203

$$

LOCONTO
600 
WGUS71 KBTV 200214
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1014 PM EDT SUN JUL 19 2015

VTC005-017-023-200400-
/O.CON.KBTV.FF.W.0004.000000T0000Z-150720T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VT-WASHINGTON VT-CALEDONIA VT-
1014 PM EDT SUN JUL 19 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHEASTERN ORANGE...NORTHEASTERN WASHINGTON AND SOUTHWESTERN
CALEDONIA COUNTIES...

AT 957 PM EDT...IMPACTS FROM FLASH FLOODING CONTINUE IN THE WARNED 
AREA. THERE HAVE BEEN MULTIPLE PUBLIC AND SPOTTER REPORTS OF ROAD 
WASHOUTS IN THE TOWNS OF BARRE...EAST MONTPELIER AND PLAINFIELD DUE 
TO HEAVY RAINFALL. ALTHOUGH THE HEAVIER RAINFALL RATES FROM 
THUNDERSTORMS EARLIER THIS AFTERNOON AND EVENING HAVE 
STOPPED...LIGHTER INTENSITY RAINS ARE STILL FALLING ACROSS THE 
WARNED AREA. THIS MAY TRIGGER ADDITIONAL AREAS OF FLASH FLOODING AS 
WELL AS PRODUCE RAPID RISES ON STREAMS AND CREEKS. 
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARRE...MONTPELIER...ORANGE...HAVERHILL...EAST MONTPELIER...BARNET...
CALAIS...PLAINFIELD...TOPSHAM...GROTON...WORCESTER...PEACHAM...
NEWBURY...MARSHFIELD...RICKER STATE PARK...TOPSHAM FOUR CORNERS...
RYEGATE...WELLS RIVER...PUTNAMVILLE AND NORTH MONTPELIER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4409 7205 4407 7204 4407 7205 4406 7207
      4403 7208 4423 7262 4443 7253 4437 7221
      4430 7203 4427 7207 4427 7206 4423 7205
      4419 7207 4413 7203 4409 7203

$$

LOCONTO
850 
WGUS51 KBTV 200338
FFWBTV
VTC005-017-023-200800-
/O.EXT.KBTV.FF.W.0004.000000T0000Z-150720T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1138 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT...

* UNTIL 400 AM EDT

* AT 1133 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  ACROSS THE WARNED AREA SPECIFICALLY IN BARRE...PLAINFIELD AND 
  EAST MONTPELIER.

* BE AWARE THAT OTHER LOCATIONS AROUND THIS REGION MAY BE 
  EXPERIENCING FLOODING AS WELL.

* SOME ADDITIONAL RAINFALL IS POSSIBLE AND FLOODING WILL LIKELY 
  CONTINUE FOR A FEW MORE HOURS BEFORE GRADUALLY RECEDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4409 7205 4407 7204 4407 7205 4406 7207
      4403 7208 4423 7262 4443 7253 4437 7221
      4430 7203 4427 7207 4427 7206 4423 7205
      4419 7207 4413 7203 4409 7203

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 7:45 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 19, 7:45 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
745 PM EDT SUN JUL 19 2015

.SYNOPSIS...
A WARM AND UNSTABLE AIR MASS WILL CONTINUE TO BE IN PLACE TONIGHT
PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME
THUNDERSTORMS MAY TURN SEVERE WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL THIS EVENING. A COLD FRONT MOVES THROUGH
OVERNIGHT BRINGING AN END TO STRONG TO SEVERE THUNDERSTORMS.
QUIETER WEATHER EXPECTED ON MONDAY WITH A NOTICEABLE DECREASE IN
HUMIDITY LEVELS. ANOTHER DISTURBANCE MOVES THROUGH THE NORTH
COUNTRY ON TUESDAY. COOLER TEMPERATURES AND DAYTIME SHOWER
CHANCES THEN CONTINUE THROUGH THE REST OF THE WORKWEEK.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 727 PM EDT SUNDAY...IT'S BEEN AN INTERESTING AFTERNOON TO
THIS POINT AS WE'VE HAD A COUPLE OF SEVERE- WARNED THUNDERSTORMS
THUS FAR, BUT A GREATER NUMBER OF SEVERE STORMS HAVE OCCURRED
EITHER SOUTH, EAST, OR NORTH OF THE NORTH COUNTRY. AIR MASS IS
STILL UNSTABLE WITH SPC MESOANALYSIS DEPICTING AROUND 2000 J/KG OF
CAPE, THOUGH A BIT MORE IN THE WAY OF CONVECTIVE INHIBITION AS
WELL, SOME OF WHICH MIGHT BE FROM THE LARGE CANOPY OF ANVIL CIRRUS
BEING BLOWN DOWNWIND FROM INCREASING MID-TO- UPPER LEVEL WESTERLY
WINDS. STILL THINK SEVERE THREAT WILL CONTINUE AND THE SEVERE
THUNDERSTORM WATCH REMAINS VALID. THE HRRR, WHICH HAS DONE THE
BEST IN ITS RADAR DEPICTION TODAY, SUGGESTS THAT THE GREATEST
NEAR-TERM CONVECTIVE THREAT THRU SUNSET WILL EXIST ACROSS SOUTHERN
VERMONT AND ALONG A LINE FROM MONTPELIER NORTH. WE'LL ALSO BE
MONITORING ONGOING CONVECTION APPROACHING THE ST. LAWRENCE VALLEY
FOR LATER IN THE EVENING. THREAT OF STRONG TO DAMAGING WINDS AND
HEAVY RAINFALL WILL CONTINUE TO EXIST, AND WE'LL ALSO HAVE TO
WATCH FOR LOCALIZED FLOODING PARTICULARLY IN PARTS OF THE
NORTHEAST KINGDOM INTO NORTH-CENTRAL VERMONT.

IT WILL STILL BE QUITE MUGGY UNTIL THE COLD FRONT MOVES THROUGH
THE AREA, WHICH ISN'T LIKELY UNTIL AFTER MIDNIGHT. I'VE SHOWN LOWS
IN THE 60S, BUT HUMIDITY LEVELS WILL STEADILY DROP AFTER MIDNIGHT.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 426 PM EDT SUNDAY...THE COLD FRONT MAY STILL BE CLEARING
FAR EASTERN VERMONT EARLY MONDAY MORNING. HOWEVER, MUCH QUIETER
WEATHER IS STILL ANTICIPATED FOR MONDAY AS SHORTWAVE RIDGING
BUILDS ACROSS THE NORTH COUNTRY. THOUGH 850 MB TEMPS WILL STILL BE
AROUND 14 TO 16C WITH MOSTLY SUNNY SKIES SUPPORTING HIGHS IN THE
80S, IT WILL BE NOTICEABLY LESS HUMID WITH DEWPOINTS BEING SOME 10
DEGREES LOWER THAN TODAY. COULD SEE THERE BEING AREAS OF FOG IN
THE FAVORED RIVER VALLEYS INTO TUESDAY EVENING WITH MORE
SEASONABLE LOWS IN THE 50S TO MID 60S.

NEXT SYSTEM APPROACHES FROM THE WEST ON TUESDAY AS A COLD FRONT
MOVES THROUGH. THE COLD FRONT ITSELF WILL BE MOVING INTO THE
AFTERNOON AND THERE IS SUFFICIENT ENOUGH DEEP-LAYER SHEAR TO
SUPPORT SUSTAINED THUNDERSTORMS. HOWEVER, INSTABILITY REMAINS IN
QUESTION. FORECAST NAM SOUNDINGS GENERATE THE MOST - ON THE ORDER
OF 1500 J/KG CAPE - BUT DEWPOINTS IN THE UPPER 60S WOULD BE
REQUIRED TO REALIZE THIS LEVEL OF CAPE WHICH DON'T SEEM REALISTIC.
ON THE OTHER HAND, THE GFS FORECAST SOUNDINGS PRODUCE CAPE VALUES
LESS THAN 500 J/KG. I THINK THE TRUTH MAY BE SOMEWHERE IN THE
MIDDLE OF THESE TWO SOLUTIONS, SO I'VE GONE WITH LIKELY POPS FOR
SHOWERS BUT CHANCE THUNDER. IT'S SOMETHING THAT WILL REQUIRE
MONITORING AS WE GO FORWARD. COLD FRONT MOVES ACROSS THE REGION
LATER TUESDAY/TUESDAY NIGHT WITH A DECREASE IN POPS INTO TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 106 PM EDT SUNDAY...WITH PROSPECTS FOR STRONG CONVECTION
LATER TODAY, I'VE WORKED UP AN EXTENDED PORTION OF THE FORECAST
EARLY, LARGELY USING BLENDED GUIDANCE AND INCORPORATING 12Z/19TH
GFS. IN GENERAL, THERE REALLY ISN'T MUCH CHANGE COMPARED TO THE
PRIOR FORECAST. THE NORTH COUNTRY WILL BE UNDER INFLUENCE OF
CYCLONIC FLOW ALOFT AND THE EFFECTS OF 1000-500MB THICKNESS
TROUGHING WEDNESDAY THROUGH SATURDAY. IN THIS LARGE- SCALE REGIME,
EXPECT THERE TO BE PERIODS OF PARTLY TO MOSTLY CLOUDY SKIES AND
MAINLY DIURNAL/INSTABILITY SHOWERS WITH GREATER AREAL COVERAGE
NEAR THE MOUNTAINS. EXPECT TEMERATURES TO RUN BELOW LATE-JULY
NORMALS GIVEN COVERAGE OF DIURNAL CLOUDS AND COLDER THEMRAL
PROFILES. IT'S NOT UNTIL LATER SATURDAY THAT THE PATTERN BEGINS TO
CHANGE TO A RETURN TO WARMER WEATHER.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...AT 00Z MONDAY SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE ACROSS VT TAF SITES AND SOMEWHAT QUIET IN
NRN NY BUT THE THREAT STILL EXISTS THRU 04Z IN NT AND 06Z IN VT
FOR MORE SHOWERS/THUNDERSTORMS WITH MVFR/IFR CONDITIONS IN
VCNTY. THEREAFTER...DESPITE SOME ATTEMPT OF DRYING AIR...LOTS OF
RAIN/GROUND MOISTURE WILL LIKELY MEAN MVFR/IFR AND POSSIBLY LIFR
CONDITIONS DUE TO FOG...ESP MPV AND SLK.

DRIER AIR AND VFR CONDITIONS WITH WSW WINDS 8-15 KTS FOR MONDAY.

OUTLOOK 00Z TUESDAY THROUGH FRIDAY...

00Z TUE - 12Z TUE...MAINLY VFR. EARLY MORNING IFR FOG PSBL
MPV/SLK.

12Z TUE - 00Z FRI...MAINLY VFR. CHANCE AFTERNOON SHOWERS EACH DAY
WITH BRIEF PERIODS OF MVFR. CHANCE THUNDERSTORMS TUESDAY PM.

&&

.MARINE...
SHOWERS WITH EMBEDDED THUNDERSTORMS ARE CURRENTLY MOVING ACROSS
THE CHAMPLAIN VALLEY. A LAKE THUNDERSTORM ADVISORY IS IN EFFECT
THROUGH THE MORNING AS THE SHOWERS AND SCATTERED THUNDERSTORMS
IMPACT THE LAKE AREA. WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE
VICINITY OF THUNDERSTORMS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LOCONTO
NEAR TERM...LOCONTO
SHORT TERM...LOCONTO
LONG TERM...LOCONTO
AVIATION...MV/SLW
MARINE...WFO BTV
Hazardous weather outlook, Jul 19, 3:40 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
340 PM EDT SUN JUL 19 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-201945-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
340 PM EDT SUN JUL 19 2015

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 5:01 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
501 PM EDT SUN JUL 19 2015

VTZ004-007-008-010-192315-
ESSEX-CALEDONIA-WASHINGTON-ORANGE-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...BRADFORD...RANDOLPH
501 PM EDT SUN JUL 19 2015

...STRONG STORMS EXPECTED FOR EASTERN VERMONT...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ESSEX...CALEDONIA...
WASHINGTON...AND ORANGE COUNTIES OF VERMONT THROUGH 700 PM. THESE
STORMS WILL LIKELY PRODUCE WIND GUSTS OF 30 TO 40 MPH...TORRENTIAL
RAINS...PEA SIZE HAIL...AND FREQUENT LIGHTNING AS THEY MOVE EAST
AT 25 MPH. AS STORMS APPROACH...SEEK SHELTER IMMEDIATELY.
REMEMBER...WHEN THUNDER ROARS GO INDOORS.

EVENSON
Special weather statement, Jul 19, 5:03 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
503 PM EDT SUN JUL 19 2015

VTZ002-003-005>007-016-017-192200-
EASTERN FRANKLIN-CALEDONIA-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-WESTERN FRANKLIN-
503 PM EDT SUN JUL 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL VERMONT
INCLUDING LAMOILLE FRANKLIN AND ORLEANS COUNTIES...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS OVER WATERVILLE...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
MORRISVILLE...FAIRFIELD...WOLCOTT...JOHNSON...EDEN...BAKERSFIELD...
FLETCHER...CRAFTSBURY...IRASBURG...COVENTRY...LOWELL...ORLEANS...
GREENSBORO...WATERVILLE...WESTFIELD...HYDE PARK...CAMBRIDGE...
ALBANY...BELVIDERE CENTER AND GREENSBORO BEND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4453 7226 4454 7297 4485 7303 4491 7221
TIME...MOT...LOC 2101Z 266DEG 23KT 4472 7277
Local storm report, Jul 19, 6:40 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
640 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             2 N CHELSEA             44.02N  72.45W
07/19/2015  M1.00 INCH       ORANGE             VT   PUBLIC

            HAIL REPORTED TO BROADCAST MEDIA

&&

EVENT NUMBER BTV1500954

RDEAL
Special weather statement, Jul 19, 6:54 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
654 PM EDT SUN JUL 19 2015

VTZ011-012-019-192345-
WINDSOR-WESTERN RUTLAND-EASTERN RUTLAND-
654 PM EDT SUN JUL 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN VERMONT...

AT 651 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MOUNT TABOR TO NEAR ANDOVER TO NEAR CHESTER IN
SOUTHEAST RUTLAND AND SOUTHWEST WINDSOR COUNTIES...AND MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE OF STORMS ALONG
WITH SMALL HAIL...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. SEE
SHELTER AS STORMS APPROACH. REMEMBER...WHEN THUNDER ROARS GO INDOORS.

LOCATIONS TO BE IMPACTED INCLUDE...
CLAREMONT...SPRINGFIELD...CHESTER...LUDLOW...WHITE RIVER JUNCTION...
HARTLAND...CLARENDON...WALLINGFORD...PAWLET...CAVENDISH...MOUNT
HOLLY...WEST WINDSOR...SHREWSBURY...BRIDGEWATER...WOODSTOCK...
READING...PLYMOUTH...TINMOUTH...WESTON AND ANDOVER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4323 7273 4330 7282 4332 7325 4362 7289
      4366 7231 4360 7234 4357 7238 4351 7240
      4348 7238 4337 7242 4336 7239 4333 7241
      4331 7240 4325 7244 4323 7243 4322 7269
TIME...MOT...LOC 2251Z 236DEG 31KT 4336 7296 4333 7273 4321 7260

EVENSON
Special weather statement, Jul 19, 7:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
716 PM EDT SUN JUL 19 2015

VTZ004-006>008-010-012-017-018-200015-
CALEDONIA-EASTERN ADDISON-WASHINGTON-WINDSOR-LAMOILLE-EASTERN
CHITTENDEN-ESSEX-ORANGE-
716 PM EDT SUN JUL 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL VERMONT...

AT 713 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE OVER
WASHINGTON ORANGE AND SOUTHERN CALEDONIA COUNTIES IN VERMONT...
THESE STORMS ARE MOVING EAST AT 45 MPH AND ARE PRODUCING HEAVY
RAINFALL.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH HEAVY RAINFALL.

LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...MONTPELIER...LITTLETON...CHELSEA...ORANGE...RANDOLPH...
WILLIAMSTOWN...BERLIN...BRADFORD...EAST MONTPELIER...DANVILLE...
MIDDLESEX...WAITSFIELD...WARREN...MORETOWN...CALAIS...CORINTH...
FAYSTON...BROOKFIELD AND TUNBRIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4438 7181 4435 7182 4434 7198 4432 7203
      4428 7207 4419 7207 4413 7203 4411 7206
      4399 7212 4396 7210 4389 7217 4382 7219
      4386 7297 4445 7297 4447 7217 4444 7186
      4440 7178
TIME...MOT...LOC 2313Z 279DEG 38KT 4415 7239

RDEAL
Local storm report, Jul 19, 7:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
724 PM EDT SUN JUL 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 S LYNDONVILLE         44.49N  72.00W
07/19/2015  E1.00 INCH       CALEDONIA          VT   PUBLIC

            QUARTER-SIZED HAIL ACCOMPANIED HEAVY DOWNPOUR. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER BTV1500955

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:10 AM EDTSpecial Weather StatementBTVEssex, Lamoille, Orleans65 min
Jul 19, 2:24 PM EDTSpecial Weather StatementBTVRutland51 min
Jul 19, 2:52 PM EDTSpecial Weather StatementBTVGrand Isle53 min
Jul 19, 3:33 PM EDTSpecial Weather StatementBTVOrange57 min
Jul 19, 3:46 PM EDTSpecial Weather StatementBTVGrand Isle44 min
Jul 19, 3:46 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orange, Washington59 min
Jul 19, 3:58 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Lamoille62 min
Jul 19, 5:03 PM EDTSpecial Weather StatementBTVLamoille, Orleans57 min
Jul 19, 6:11 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex34 min
Jul 19, 6:54 PM EDTSpecial Weather StatementBTVWindsor51 min
Jul 19, 7:16 PM EDTSpecial Weather StatementBTVOrange, Washington59 min

Nearby

Flash Flood Warnings in Vermont, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.